Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 41, NWS Norman, OK

May 31, 2021Blaine County, Canadian County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 31, 2021, 3:35 PM CDT for Blaine County, Canadian County, Oklahoma. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 3:35 PM CDT (20:35 UTC)
Expired
May 31, 2021, 9:10 PM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Canadian County, OK

The radar

The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Watonga (WATO2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

010 
WGUS84 KOUN 312035
FLSOUN

Flood Advisory
National Weather Service Norman OK
335 PM CDT Mon May 31 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  North Canadian River near Watonga affecting Blaine and Canadian 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-017-010845-
/O.NEW.KOUN.FL.Y.0041.210531T2035Z-210602T0000Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
335 PM CDT Mon May 31 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the North Canadian River near Watonga.
* From this afternoon to Tuesday evening.
* At 2:30 PM CDT Monday the stage was 11.3 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest 
  of 14.8 feet just after midnight tonight.
* Impact...At 15.0 feet, Flooding of croplands...pastures... and 
  rural roads occurs. The floodwaters extend from near Watonga in 
  Blaine County... downstream to near Calumet in western Canadian 
  County.


&&

LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

30
1 follow-up statement
194 
WGUS84 KOUN 010210
FLSOUN

Flood Advisory
National Weather Service Norman OK
910 PM CDT Mon May 31 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  North Canadian River near Watonga affecting Blaine and Canadian 
  Counties.

OKC011-017-010315-
/O.CAN.KOUN.FL.Y.0041.000000T0000Z-210601T0210Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 PM CDT Mon May 31 2021

...The Flood Advisory for the North Canadian River near Watonga has 
been cancelled...

The Flood Advisory is cancelled for
  the North Canadian River near Watonga.
* At 8:30 PM CDT Monday the stage was 11.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River will rise to 12.5 feet just 
  after midnight tonight. It will then fall to 8.8 feet and begin 
  rising again early Thursday afternoon. It will rise to 8.9 feet 
  Saturday morning. It will then fall again and remain below flood 
  stage.


&&

LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
      3564 9830 3588 9854

$$

30

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 3:35 PM CDT, 0 minutes earlier.

Area forecast discussion, May 31, 3:35 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
335 PM CDT Mon May 31 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 335 PM CDT Mon May 31 2021

A complex mesoscale pattern is ongoing this afternoon with 3
convectively-enhanced areas of ascent depicted on water vapor and
radar mosaic: 1) one across central Oklahoma, 2) one west of DFW,
and 3) one in the central Texas panhandle.

The expectation is the one centered near DFW will continue to move
to the east-southeast and the one across Texas panhandle border will
continue to move to the east. The stratiform area of the DFW one
will affect western north Texas and perhaps far southern Oklahoma.
The second area may affect areas near I-40 into this evening.
Confidence on it maintaining its intensity is low as thermodynamic
recovery ahead of this MCV is minimal/near zero in the wake of
the ongoing MCV. Nevertheless, at least some showers are possible
as this progresses eastward.

Generally dry conditons are expected on Tuesday as the trough axis
gradually moves to the east with northerly surface winds in its
wake. A few showers may occur across northern Oklahoma in proximity
of the trough and across the southeast Oklahoma as rain exits,
but overall convective coverage appears limited.

Mahale

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 335 PM CDT Mon May 31 2021

For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will be in place across the Southern Plains.
Therefore, at least low probabilities for showers and thunderstorms
will be present with a weakness in the upper level pattern. Overall,
it appears there will be more dry periods than wet periods. However,
there might be occasional enhancements of ascent in this period,
which will increase the chance of showers/storms (predictability is
low on when this may occur).

By late in the weekend into early next week, an upper-level low
across northern Mexico is progged to drift into the Southern Plains.
As a result, more widespread rain is likely during the period with
an attendant flooding risk.

Mahale

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Mon May 31 2021

Have areas of showers across the southern, central, and eastern
parts of the area and these will persist this afternoon as they
slowly move east. Widespread MVFR-IFR ceilings will continue
through the forecast period, even after showers and storms move
out of an area.

&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  70  57  77 /  50  10  10  20
Hobart OK         57  71  56  79 /  40   0  10  30
Wichita Falls TX  60  73  59  80 /  60   0  10  20
Gage OK           53  69  52  79 /  10  10  10  20
Ponca City OK     53  70  54  76 /  50  20  20  30
Durant OK         64  76  61  80 /  80  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
     038>048-050>052.

TX...Flood Watch through Tuesday morning for TXZ086-089-090.

     Flood Watch until 4 PM CDT this afternoon for TXZ087-088.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...26
Hazardous weather outlook, May 31, 12:50 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1250 PM CDT Mon May 31 2021

OKZ004>048-050>052-TXZ083>090-011215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1250 PM CDT Mon May 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
A few thunderstorms are possible this afternoon and evening,
mainly across western north Texas and southern Oklahoma.

.Heavy Rain...
Rain totals of one to three inches will be possible through
tonight. This may lead to some flooding, especially in areas that
have seen several inches of rain over the past week. A Flood
Watch is in effect through tonight for areas generally along
and southeast of Interstate 44.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances will continue for the rest of the week into
next weekend, mainly across southern Oklahoma and northern Texas.
Organized severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:11 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward25 hr
May 30, 8:14 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan48 hr
May 30, 8:15 PM CDTRiver Flood AdvisoryOUNAlfalfa, Woods19 hr
May 31, 1:52 AM CDTSpecial Weather StatementOUNHarmon38 min
May 31, 2:59 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa6 hr
May 31, 4:07 AM CDTFlash Flood WarningOUNGreer, Harmon5 hr
May 31, 6:46 AM CDTAreal Flood AdvisoryOUNComanche3 hr
May 31, 11:26 AM CDTRiver Flood WarningOUNGreer, Jackson3 hr
May 31, 11:27 AM CDTRiver Flood AdvisoryOUNComanche, Cotton27 hr
May 31, 11:30 AM CDTRiver Flood AdvisoryOUNCotton51 hr
May 31, 2:46 PM CDTRiver Flood AdvisoryOUNGreer, Jackson19 min
May 31, 3:34 PM CDTRiver Flood WarningOUNPottawatomie, Seminole10 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.